MAUDE Adverse Event Report: UMKIRCH CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL; MISC ORTHO SURGICAL INSTR

UMKIRCH CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL; MISC ORTHO SURGICAL INSTR
Catalog Number 03.221.010
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Date of event is unknown.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Therapy date is unknown.Reporter phone number: (b)(6).A device history record (dhr) review was performed for part # 03.221.010, lot # 9845577: manufacturing location: (b)(4), manufacturing date: 13.May 2016: no non conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes an event in (b)(6) as follows: it was reported that the trocar ends of the cerclage passer are malaligned and it is difficult to pass a cable through the trocar.This was discovered during instrument inspection portion of sterile processing.There was no patient involvement.Concomitant device reported: cable (part # unknown, lot # unknown, quantity unknown).This report is for one (1) cerclage passer.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Date returned to manufacturer.Subject device has been received and a product development investigation was completed: 03.221.010, lot 9845577 of the cerclage passer instrument is used with cerclage wires 298.800.01/298.801.01 and 498.800/01/498.801.01 stainless steel and titanium cerclage wires per cerclage passer for minimally invasive application of cerclages cables, 036.000.768.A device history review (dhr), device inspection, and drawing review were performed as part of this investigation.Based on visual inspection of the instrument, the complaint is confirmed.Whether the complaint can be replicated at custom quality (cq) is not applicable for this condition.Visual inspection of the distal tips indicated the tips are malaligned.Two, concomitant (b)(4) cerclage passer instruments were returned with the passer instrument.Functional testing indicated the cerclage passers passed through the instrument cannula free and non binding.Visual inspection indicated the distal tips do not align when in the closed condition.The tips are out of alignment and deformed.The complaint is confirmed and the root cause of this complaint cannot be determined based on an instrument that has only been out in the field for 1 year.Visual inspection of the instrument revealed the distal tips do not align and are deformed indicating the instrument has gone through rough use.During the investigation no unidentified product design issues or discrepancies were observed that may have contributed to the complaint condition.The complaint is confirmed.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Updated event description for (2) concomitant parts.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Update: concomitant quantity added 2 trocars for cerclage passers identified during investigation.Two, concomitant 03_221_003 trocars for cerclage passer were returned with the passer.Functional testing indicated the trocars for cerclage passer passed through the passer, cannula free and non binding.

Brand Name
CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
UMKIRCH
im kirchenhurstle 4
umkirch b. freiburg D-792 24
GM  D-79224
MDR Report Key6724872
Report Number3003862213-2017-10017
Device Sequence Number1268204
Product Code LXH
UDI-Device Identifier10886982076724
UDI-Public(01)10886982076724(10)9845577
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.221.010
Device Lot Number9845577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2017
Initial Date Received by Manufacturer 07/12/2017
Supplement Date Received by Manufacturer08/10/2017
08/16/2017
Initial Report FDA Received Date07/19/2017
Supplement Report FDA Received Date08/25/2017
09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CABLE (PART # UNKNOWN, LOT # UNKNOWN, QTY UNK)